| Model Number |
PXSLIMLAN115T45 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using a lantern delivery microcatheter (lantern) and non-penumbra catheter.During the procedure, when advancing the lantern through the catheter and into a second vessel, the lantern broke at the midshaft.It was reported that the patient anatomy was not very tortuous, but the catheter seemed like it took a hard turn into the vessel, and the lantern broke higher, near the hub of the catheter.Therefore, the physician was able to pull out the broken lantern.The procedure was completed using a new lantern and the same catheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned lantern revealed that the catheter was fractured, and the complaint was confirmed.The probable cause of the reported failure is likely due to advancement against resistance.The complaint indicated that the lantern broke while being advanced through a guide catheter with the catheter positioned in a hard turn into the vessel.This may have contributed to resistance during advancement.If the lantern is advanced against resistance during use, damage such as a kink and subsequent fracture may occur.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.